Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got piles. Test showed high SGPT level. Are they related?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 18 Jan 2013 in Liver and Gall Bladder
Question: Hi Dr,
My age is 36 , SGPT/ALT is 115 and SGOT is 47

SGPT is high, I don't take alcohol but I had taken pain killers under Dr's supervision 2months back.
Now I got piles 1 week back.Is it because of high SGPT ?

Please suggest me what is the next step I shoud take.I am concerned about SGPT level.
I have attached blood test report done today, you can view those.

Regards,
XXXXXXX
doctor
Answered by Dr. Das Arindam 46 minutes later
Hello XXXXXXX,

Thank you for posting a query.

After going through your reports, I have found that the lipid profile test is to some extent worrisome apart from the parameters you mentioned.

Isolated increase of SGPT indicates hepatocellular injury. It may be due to alcohol intake, fatty liver, biliary obstructions. So, it has to be investigated first. Do an ultrasound scan of whole abdomen. If no abnormality detected, then just take some liver protecting drugs like ursodeoxycholic acid. And most importantly, avoid alcohol intake and XXXXXXX foods. Your SGOT level is just above the normal range. So, that does not indicate any definite abnormality.

About your lipid profile, some parameters are in borderline zone. You should be cautious. You should avoid foods containing high amount of saturated fatty acids. Walk for minimum 30 minutes for minimum 3 days a week. It will help to prevent cardiac diseases. Do the tests every year.

Lastly, consult with your treating doctor about this for ordering the investigations required and also for further management.

Hope, you have your answers. Let me know, if you have any more questions.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 21 hours later
Dear Dr XXXXXXX

Thanks a lot for your suggestions.I would like to mention that during routine health check up in XXXXXXX 2012 I have found SGOT was 54 and SGPT was 97 now SGOT got decreased and SGPT increased.I did ultrasound of abdomen after Dr's advice & everything was Ok.

Well I never take alcohol & a vegetarian but I have noticed methyle paraben and other paraben was consumed with ayurvedic medicines where these were used as preservatives and I took mobizox and few other pain killers while treating my back spasm these could be the reason of high SGPT ?

Due to severe work pressure in the month of Sept and Oct I could sleep only 5 hours, is this could be a reason as well ?

Well today I have walked approx 4 km while following your advise :)

Thanks & Regards,
XXXXXXX
doctor
Answered by Dr. Das Arindam 30 minutes later
Hello,

Thank you for writing back.

You have started walking. It is very good. Look, we cannot escape having diseases, but at least we can try to prevent it. Very good.

Now, coming to your questions.

1. If everything is alright, then you have noting to worry about. Just take the liver protecting drugs as I mentioned previously.

2. Though it is very unnatural to have this disease condition due to the use of the things you mentioned, but sometimes, it can occur. Just take these things with caution.

3. Look, stress and strain is the root of every disease in our life. So, it is possible that stress can also give rise to this type of condition indirectly. In this condition, I think walking and light freehand exercises are enough.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Liver

doctor1 MD

Hi Doctor, i have a pain in my right side of my abdomen, exactly on the place where liver is located. it started when i was in hospital treating for malaria, pneumonia and typhoid fever. the examination result for these diseases in different hospitals was different. but i took all the prescribed drugs. When I check i check my liver except there was enlargement of liver and spleen, they called Hepatosplenomegaly they told me that the size and function of the liver is fine. but still the pain after a year and half is continuing. sometimes it is low and other time very strong which i feel it very well when i asleep by that side. plus i have disc prostitution case which is not treated. So, my question is do you think that the problem is liver case or associated with the disc problem?

doctor1 MD

Earlier this year I noticed a dark brown mark on my scrotum which at first I thought was a bruise. It is painless and completely flat. Looks probably like a liver spot and is about 1cm wide when I stretch/flatten out the skin. If anything the mark has faded rather than gone darker. Could it just be a liver spot or freckle - i am quite a freckled person. I'm 35 years of age.

Thanks

doctor1 MD

hi im a 27 yr old male who recently started getting heart palpitations. I had blood tests done aswell as a 24 hour holter moniter test, im yet to recieve relsults on the holter moniter though my blood tests indicate that my liver enzymes are at 3.0 due to fatty cells is there anyway that high liver enzymes cause heart problems and if so what would i expect once all tests are in?

doctor1 MD

blood test results: High level of enzymes...i am 5 10 , Female, breast cancer survivor, (2009 &10) masectomy..chemo...diagnosed with copd...started gaining weight in 2009 uncontrollably...resulting in 70lb gain in 3 yrs. liver ultrasound came back normal. i suffer from itching...reddened fingernails, heat flashes, swelling, rash...

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...